Alert archive / Montana / High Wind Watches in 2011
High Wind Watch 2, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Jan 15, 2011, 4:59 AM MST. It took effect at Jan 16, 2011, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 15, 2011, 4:59 AM MST (11:59 UTC)
- In effect from
- Jan 16, 2011, 5:00 AM MST
- Expired
- Jan 16, 2011, 4:34 AM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
417 WWUS75 KTFX 151159 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 459 AM MST SAT JAN 15 2011 ...WIDESPREAD STRONG WINDS POSSIBLE SUNDAY AND SUNDAY NIGHT... .A PACIFIC WEATHER SYSTEM WILL MOVE ACROSS MONTANA SUNDAY AND SUNDAY NIGHT...WHICH WILL CAUSE WESTERLY WINDS ALOFT TO INCREASE SIGNIFICANTLY. A SURFACE LOW PRESSURE AREA WILL ALSO MOVE SOUTHEAST ACROSS NORTH CENTRAL MONTANA DURING THIS TIME...WHICH WILL STRENGTHEN THE PRESSURE GRADIENT ALONG THE ROCKY MOUNTAIN FRONT...OVER THE ADJACENT PLAINS...AND INTO CENTRAL MONTANA. THIS COMBINATION OF FEATURES WILL HELP MIX THE STRONG WESTERLY WINDS DOWN TO THE SURFACE. MTZ009-010-012-014-046-048>050-054-152300- /O.NEW.KTFX.HW.A.0002.110116T1200Z-110117T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... CONRAD...CHOTEAU...FAIRFIELD...STANFORD...WHITE SULPHUR SPRINGS 459 AM MST SAT JAN 15 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT FOR THE ROCKY MOUNTAIN FRONT...ADJACENT PLAINS...AND PORTIONS OF CENTRAL MONTANA. * TIMING AND MAIN IMPACT: WINDS WILL INCREASE ACROSS THE WATCH AREA SUNDAY MORNING AND REMAIN STRONG INTO SUNDAY NIGHT. THESE STRONG WESTERLY WINDS WILL LIKELY CAUSE HAZARDOUS TRAVEL CONDITIONS. TRAVEL WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS ALONG NORTH TO SOUTH ORIENTED ROADWAYS...SUCH AS INTERSTATE 15...U.S. HIGHWAY 89...AND U.S. HIGHWAY 287. * WINDS: STRONG AND GUSTY WESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. GUSTS MAY EVEN REACH 80 MPH ALONG THE ROCKY MOUNTAIN FRONT...ALONG RIDGE TOPS...AND THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: THESE STRONG WINDS MAY ALSO REDUCE VISIBILITY AT TIMES IN BLOWING SNOW IN THE MOUNTAINS AND THROUGH MOUNTAIN PASSES...MAKING TRAVEL ESPECIALLY DIFFICULT. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE SULPHUR SPRINGS...STANFORD...CONRAD...BROWNING...MARIAS PASS...LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
5 follow-up statements
819 WWUS75 KTFX 151719 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1019 AM MST SAT JAN 15 2011 MTZ014-152200- /O.NEW.KTFX.HW.W.0003.110115T1800Z-110115T2200Z/ /O.CON.KTFX.HW.A.0002.110116T1200Z-110117T1200Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS 1019 AM MST SAT JAN 15 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON FOR ELEVATIONS ABOVE 4500 FEET... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING FOR ELEVATIONS ABOVE 4500 FEET...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL LOCALLY IMPACT PORTIONS OF LEWIS AND CLARK COUNTY ABOVE 4500 FEET IN ELEVATION THROUGH EARLY THIS AFTERNOON. STRONG WINDS TODAY WILL MAINLY AFFECT HIGHER ELEVATION EXPOSED AREAS INCLUDING THE SILVER CITY...MARYSVILLE AND SIEBEN FLATS AREAS WITH GUSTY WINDS EXPECTED TO REMAIN BELOW 45 MPH IN THE HELENA VALLEY. WINDS WILL INCREASE ACROSS THE ENTIRE WATCH AREA SUNDAY MORNING AND REMAIN STRONG INTO SUNDAY NIGHT. THESE STRONG WESTERLY WINDS WILL LIKELY CAUSE HAZARDOUS TRAVEL CONDITIONS. TRAVEL WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS ALONG NORTH TO SOUTH ORIENTED ROADWAYS...SUCH AS INTERSTATE 15. * WINDS: STRONG AND GUSTY WESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE OCCURRING ABOVE 4500 FEET TODAY WITH STRONG WINDS POSSIBLE ACROSS ALL ELEVATIONS SUNDAY AND SUNDAY NIGHT. * OTHER IMPACTS: THESE STRONG WINDS MAY ALSO REDUCE VISIBILITY AT TIMES IN BLOWING SNOW IN THE MOUNTAINS AND THROUGH MOUNTAIN PASSES...MAKING TRAVEL ESPECIALLY DIFFICULT. * LOCATIONS AFFECTED INCLUDE: FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-010-012-046-048>050-054-152200- /O.CON.KTFX.HW.A.0002.110116T1200Z-110117T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS...CONRAD... CHOTEAU...FAIRFIELD...STANFORD...WHITE SULPHUR SPRINGS 1019 AM MST SAT JAN 15 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT. * TIMING AND MAIN IMPACT: WINDS WILL INCREASE ACROSS THE WATCH AREA SUNDAY MORNING AND REMAIN STRONG INTO SUNDAY NIGHT. THESE STRONG WESTERLY WINDS WILL LIKELY CAUSE HAZARDOUS TRAVEL CONDITIONS. TRAVEL WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS ALONG NORTH TO SOUTH ORIENTED ROADWAYS...SUCH AS INTERSTATE 15... U.S. HIGHWAY 89...AND U.S. HIGHWAY 287. * WINDS: STRONG AND GUSTY WESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. GUSTS MAY EVEN REACH 80 MPH ALONG THE ROCKY MOUNTAIN FRONT... ALONG RIDGE TOPS...AND THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: THESE STRONG WINDS MAY ALSO REDUCE VISIBILITY AT TIMES IN BLOWING SNOW IN THE MOUNTAINS AND THROUGH MOUNTAIN PASSES...MAKING TRAVEL ESPECIALLY DIFFICULT. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE SULPHUR SPRINGS...STANFORD...CONRAD...BROWNING... MARIAS PASS...LOGAN PASS...CUT BANK...GREAT FALLS... KINGS HILL PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
760 WWUS75 KTFX 152139 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 239 PM MST SAT JAN 15 2011 MTZ014-160200- /O.EXP.KTFX.HW.W.0003.000000T0000Z-110115T2200Z/ /O.CON.KTFX.HW.A.0002.110116T1200Z-110117T1200Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS 239 PM MST SAT JAN 15 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... ...HIGH WIND WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON FOR ELEVATIONS ABOVE 4500 FEET... THE HIGH WIND WARNING FOR ELEVATIONS ABOVE 4500 FEET WILL EXPIRE AT 3 PM MST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL INCREASE ACROSS THE ENTIRE WATCH AREA SUNDAY MORNING AND REMAIN STRONG INTO SUNDAY NIGHT. THESE STRONG WESTERLY WINDS WILL LIKELY CAUSE HAZARDOUS TRAVEL CONDITIONS. TRAVEL WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS ALONG NORTH TO SOUTH ORIENTED ROADWAYS...SUCH AS INTERSTATE 15. * WINDS: STRONG AND GUSTY WESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. GUSTS MAY EVEN REACH 80 MPH ALONG THE ROCKY MOUNTAIN FRONT...ALONG RIDGE TOPS...AND THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: THESE STRONG WINDS MAY ALSO REDUCE VISIBILITY AT TIMES IN BLOWING SNOW IN THE MOUNTAINS AND THROUGH MOUNTAIN PASSES...MAKING TRAVEL ESPECIALLY DIFFICULT. * LOCATIONS AFFECTED INCLUDE: FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ009-010-012-046-048>050-054-160200- /O.CON.KTFX.HW.A.0002.110116T1200Z-110117T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS...CONRAD... CHOTEAU...FAIRFIELD...STANFORD...WHITE SULPHUR SPRINGS 239 PM MST SAT JAN 15 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT. * TIMING AND MAIN IMPACT: WINDS WILL INCREASE ACROSS THE WATCH AREA SUNDAY MORNING AND REMAIN STRONG INTO SUNDAY NIGHT. THESE STRONG WESTERLY WINDS WILL LIKELY CAUSE HAZARDOUS TRAVEL CONDITIONS. TRAVEL WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS ALONG NORTH TO SOUTH ORIENTED ROADWAYS...SUCH AS INTERSTATE 15... U.S. HIGHWAY 89...AND U.S. HIGHWAY 287. * WINDS: STRONG AND GUSTY WESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. GUSTS MAY EVEN REACH 80 MPH ALONG THE ROCKY MOUNTAIN FRONT... ALONG RIDGE TOPS...AND THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: THESE STRONG WINDS MAY ALSO REDUCE VISIBILITY AT TIMES IN BLOWING SNOW IN THE MOUNTAINS AND THROUGH MOUNTAIN PASSES...MAKING TRAVEL ESPECIALLY DIFFICULT. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE SULPHUR SPRINGS...STANFORD...CONRAD...BROWNING... MARIAS PASS...LOGAN PASS...CUT BANK...GREAT FALLS... KINGS HILL PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
177 WWUS75 KTFX 152214 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 314 PM MST SAT JAN 15 2011 MTZ009-010-012-014-046-048>050-054-160500- /O.CON.KTFX.HW.A.0002.110116T1200Z-110117T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... CONRAD...CHOTEAU...FAIRFIELD...STANFORD...WHITE SULPHUR SPRINGS 314 PM MST SAT JAN 15 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT. * TIMING AND MAIN IMPACT: WINDS WILL INCREASE ACROSS THE WATCH AREA SUNDAY MORNING AND REMAIN STRONG INTO SUNDAY NIGHT. THESE STRONG WESTERLY WINDS WILL LIKELY CAUSE HAZARDOUS TRAVEL CONDITIONS. TRAVEL WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS ALONG NORTH TO SOUTH ORIENTED ROADWAYS...SUCH AS INTERSTATE 15...U.S. HIGHWAY 89...AND U.S. HIGHWAY 287. * WINDS: STRONG AND GUSTY WESTERLY WINDS OF 25 TO 40 MPH...WITH GUSTS UP TO 60 MPH...ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. GUSTS MAY EVEN REACH 80 MPH ALONG THE ROCKY MOUNTAIN FRONT... ALONG RIDGE TOPS...AND THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: THESE STRONG WINDS MAY ALSO REDUCE VISIBILITY AT TIMES IN BLOWING SNOW IN THE MOUNTAINS AND THROUGH MOUNTAIN PASSES...MAKING TRAVEL ESPECIALLY DIFFICULT. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE SULPHUR SPRINGS...STANFORD...CONRAD...BROWNING... MARIAS PASS...LOGAN PASS...CUT BANK...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS... ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
758 WWUS75 KTFX 160435 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 935 PM MST SAT JAN 15 2011 MTZ009-010-012-014-046-048>050-054-161200- /O.CON.KTFX.HW.A.0002.110116T1200Z-110117T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... CONRAD...CHOTEAU...FAIRFIELD...STANFORD...WHITE SULPHUR SPRINGS 935 PM MST SAT JAN 15 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST SUNDAY THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST SUNDAY THROUGH LATE SUNDAY NIGHT. * TIMING AND MAIN IMPACT: WINDS WILL INCREASE ACROSS THE WATCH AREA SUNDAY MORNING AND REMAIN STRONG INTO SUNDAY NIGHT. THESE STRONG WESTERLY WINDS WILL LIKELY CAUSE HAZARDOUS TRAVEL CONDITIONS. TRAVEL WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS ALONG NORTH TO SOUTH ORIENTED ROADWAYS...SUCH AS INTERSTATE 15... U.S. HIGHWAY 89...AND U.S. HIGHWAY 287. * WINDS: STRONG AND GUSTY WESTERLY WINDS OF 25 TO 40 MPH...WITH GUSTS UP TO 60 MPH...ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. GUSTS MAY EVEN REACH 80 MPH ALONG THE ROCKY MOUNTAIN FRONT...ALONG RIDGE TOPS...AND THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: THESE STRONG WINDS MAY ALSO REDUCE VISIBILITY AT TIMES IN BLOWING SNOW IN THE MOUNTAINS AND THROUGH MOUNTAIN PASSES...MAKING TRAVEL ESPECIALLY DIFFICULT. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE SULPHUR SPRINGS...STANFORD...CONRAD...BROWNING...MARIAS PASS...LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
678 WWUS75 KTFX 161134 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 434 AM MST SUN JAN 16 2011 MTZ009-010-012-014-046-048>050-054-161945- /O.UPG.KTFX.HW.A.0002.110116T1200Z-110117T1200Z/ /O.NEW.KTFX.HW.W.0004.110116T1200Z-110117T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... CONRAD...CHOTEAU...FAIRFIELD...STANFORD...WHITE SULPHUR SPRINGS 434 AM MST SUN JAN 16 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WINDS WILL INCREASE THIS MORNING INTO THIS AFTERNOON. OVER THE PLAINS WILL DIMINISH FROM THE NORTH TONIGHT AFTER THE PASSAGE OF A COLD FRONT. HOWEVER STRONG WINDS WILL LIKELY CONTINUE OVER THE MOUNTAINS. TRAVEL WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS ALONG NORTH TO SOUTH ORIENTED ROADWAYS...SUCH AS INTERSTATE 15... U.S. HIGHWAY 89...AND U.S. HIGHWAY 287. * WINDS: STRONG AND GUSTY WESTERLY WINDS 25 TO 40 MPH ARE LIKELY. EXPECT GUSTS AS HIGH AS 70 MPH OVER THE ROCKY MOUNTAIN FRONT WITH GUSTS AS HIGH AS 60 MPH FARTHER EAST. * OTHER IMPACTS: THESE STRONG WINDS WILL ALSO REDUCE VISIBILITY AT TIMES IN BLOWING SNOW IN THE MOUNTAINS AND THROUGH MOUNTAIN PASSES...MAKING TRAVEL DIFFICULT. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE SULPHUR SPRINGS...STANFORD...CONRAD...BROWNING... MARIAS PASS...LOGAN PASS...CUT BANK...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS... ROGERS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 14, 10:50 PM MST, 6 hours 9 minutes earlier.
Area forecast discussion, Jan 14, 10:50 PM MST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1050 PM MST FRI JAN 14 2011 .UPDATE... CANCELLED WINTER WEATHER ADVISORY FOR HILL AND BLAINE COUNTIES THIS EVENING AS MOISTURE PUSHES EASTWARD AND OUT OF THE AREA. ELSEWHERE...AREAS OF FREEZING FOG WILL DEVELOP WITH VISIBILITIES LESS THAN ONE MILE AT TIMES AND LOCALLY DENSE. GUSTY WINDS HAVE BEEN REPORTED IN THE SILVER CITY AREA BUT GIVEN THE HIGHLY LOCALIZED NATURE HAVE OPTED AGAINST A HIGH WIND WARNING FOR NOW UNLESS MORE DATA INDICATES WIDESPREAD HIGH WINDS. LIGHT SNOW WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT WITH ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES THROUGH SATURDAY MORNING POSSIBLE SO HAVE KEPT WINTER WEATHER ADVISORY ABOVE 5000 FEET THROUGH SATURDAY MORNING. OTHERWISE...AN ARCTIC BOUNDARY OVER CENTRAL MONTANA CONTINUES TO FLUCTUATE BUT SHOULD REMAIN STATIONARY OVERNIGHT WITH ARCTIC AIRMASS PERSISTING FROM JUST SOUTH OF CTB- GTF-LWT LINE AND ALL AREAS NORTH. COLD AIR SHOULD GRADUALLY RETREAT ON SATURDAY. DEBATED A WIND CHILL ADVISORY FOR NORTH- CENTRAL MONTANA BUT WINDS AT THE MOMENT ARE FAIRLY LIGHT AND WIND CHILL VALUES ARE IN THE TEENS TO NEAR 20 BELOW ZERO SO HAVE HELD OFF FOR THE TIME BEING. REMAINDER OF THE FORECAST IS ON TRACK SO MADE NO FURTHER CHANGES. MLS && .AVIATION... UPDATED 0550Z. MOIST NORTHWEST FLOW ALOFT WILL KEEP A WIDESPREAD MIX OF CLOUD COVER WITH MVFR/IFR CEILINGS NORTH AND EAST OF A KCTB-KGTF-KLWT LINE AND VFR CONDITIONS SOUTH OF THAT LINE. THE FRONTAL BOUNDARY IS EXPECTED TO MEANDER BACK AND FORTH OVER THE NEXT 24 HOURS WITH OCCASIONAL FLUCTUATIONS IN CEILING AND CLOUD COVER. AREAS OF LIGHT SNOW ARE ALSO POSSIBLE WITH MOUNTAINS EXPECTED TO BE GENERALLY OBSCURED THROUGH THE PERIOD. MPJ && .PREV DISCUSSION... /ISSUED 445 PM MST FRI JAN 14 2011/ TONIGHT THROUGH SUNDAY...MAJOR FORECAST CHALLENGE WILL CONTINUE TO BE THE LOCATION OF AN ARCTIC FRONTAL BOUNDARY AND ASSOCIATED TEMPERATURE FLUCTUATIONS WHICH HAS SETTLED SOUTHWARD ACROSS THE FORECAST AREA TODAY...EXTENDING FROM JUST NORTH OF THE HELENA VALLEY EASTWARD ACROSS THE NORTH FLANK OF THE LITTLE BELTS AS OF EARLY THIS AFTERNOON. THIS COLD AIRMASS IS LIKELY CURRENTLY AT ITS PEAK DEPTH AND SHOULD GRADUALLY SHALLOW/RETREAT BACK TO THE LATE TONIGHT THROUGH SATURDAY. WARM WESTERLY FLOW ALOFT WILL GRADUALLY ERODE THE COLD AIRMASS FROM ABOVE AND FROM THE SW THROUGH THE DAY ON SATURDAY WITH SW PORTIONS OF N-CENTRAL MT LIKELY SEEING WARMING BY SATURDAY AFTN/EVE...WITH STRONGER WEST WINDS ARRIVING SUNDAY AND LIKELY ENTIRELY SWEEPING THE COLD AIRMASS OUT OF THE REMAINDER OF NORTH CENTRAL MT BY SUNDAY AFTERNOON(AT LEAST TEMPORARILY). SOUTH OF THIS BOUNDARY...RELATIVELY MILD CONDITIONS WILL CONTINUE. MOIST WNW FLOW ALOFT WILL CONTINUE TO BRING OROGRAPHICALLY ENHANCED PRECIP TO AREAS ALONG AND WEST OF THE CONTINENTAL DIVIDE WITH ANOTHER AREA OF GENERALLY LIGHT SNOW AFFECTING HILL AND BLAINE COUNTIES WHERE THE MOIST FLOW ALOFT OVERRUNS A DEEPER PORTION OF THE COLD AIRMASS THAT EXTENDS NE INTO THE CANADIAN PRAIRIES. WINTER WX ADVISORIES WILL CONTINUE THROUGH TONIGHT FOR THESE AREAS WITH PRECIP EXPECTED TO END IN NE ZONES SATURDAY MORNING AND DIMINISH OVER THE ROCKY MTN FRONT REGION. PRECIP WILL INTENSIFY AGAIN ALONG THE CONTINENTAL DIVIDE SATURDAY NIGHT AS A STRONGER BUNDLE OF UPPER LEVEL ENERGY AND JET MAXIMUM APPROACHES FROM THE WEST. THIS WILL LEAD TO LEE-SIDE SURFACE LOW DEVELOPMENT OVER CENTRAL/EASTERN MT ON SUNDAY WITH WIDESPREAD MTN PRECIPITATION AND SCATTERED LOWER ELEVATION SHOWERS. STRONG WINDS ASSOCIATED WITH THE INCOMING UPPER LEVEL ENERGY AND SFC LOW DEVELOPMENT WILL LIKELY REQUIRE WIND HIGHLIGHTS FOR AREAS ALONG THE ROCKY MTN FRONT LATE SUNDAY INTO SUNDAY NIGHT. HOENISCH SUNDAY THROUGH FRIDAY...ONCE AGAIN THE MAIN FORECAST PROBLEM WILL BE THE BATTLE BETWEEN THE RELATIVELY MILD PACIFIC AIRMASS AND THE COLD CANADIAN AIRMASS. THE ECMWF AND GFS MODELS ARE ACTUALLY IN PRETTY GOOD AGREEMENT ON WHERE THE FRONT BETWEEN THESE TWO AIRMASSES WILL LIE AT LEAST THROUGH WEDNESDAY. THE TWO MODELS HAVE ALMOST ALL THE FORECAST AREA IN MILD AIR ON SUNDAY. THEN THE COLD AIRMASS SPREADS SOUTH SUNDAY NIGHT REACHING ALMOST AS FAR SOUTH AS HELENA BY EARLY MONDAY. THEN THE MILD AIRMASS GRADUALLY PUSHES NORTHEAST LATE MONDAY INTO TUESDAY POSSIBLY REACHING AS FAR NORTHEAST AS HAVRE. THEN THE COLD AIRMASS SPREADS SOUTH TUESDAY NIGHT. THE ECMWF GRADUALLY PUSHES THE MILD AIRMASS NORTHEAST THURSDAY AND THURSDAY NIGHT. THE PREVIOUS RUN OF THE GFS ALSO PUSHED MILD AIR NORTHEAST BUT HAD YET ANOTHER SHOT OF COLD AIR SPREAD SOUTH OVER THE PLAINS ON THURSDAY. HOWEVER THE LATEST RUN OF THE GFS IS MORE IN LINE WITH THE ECMWF IN THAT IT KEEPS THE AREA IN MILD AIR ON THURSDAY. AS FAR AS PRECIPITATION GOES THE MOUNTAINS SHOULD RECEIVE SIGNIFICANT SNOW SUNDAY INTO MONDAY WITH THE EAST SLOPES RECEIVING LESSER AMOUNTS. THE GEM/ECMWF/GFS MODELS ALL HAVE A DECENT AMOUNT OF PRECIPITATION OVER NORTH CENTRAL MONTANA SUNDAY AND SUNDAY NIGHT SO HAVE INCREASED THE CHANCES OF SNOW IN THAT REGION. MODELS ARE IN AGREEMENT IN DECREASING PRECIPITATION OVER THE AREA AFTER MIDWEEK WHICH IS IN LINE WITH THE INHERITED FORECAST TREND. HOWEVER AM LEERY OF GOING DRY OVER THE PLAINS LATER IN THE WEEK PER THE INHERITED FORECAST SO HAVE MENTIONED A SLIGHT CHANCE OF SNOW. BLANK && .PRELIMINARY POINT TEMPS/POPS... GTF -2 33 28 47 / 10 10 30 20 CTB -7 13 13 45 / 10 10 20 10 HLN 33 40 33 46 / 10 10 30 40 BZN 36 40 31 42 / 10 50 30 60 WEY 21 33 23 29 / 70 90 70 90 DLN 33 37 32 44 / 10 10 30 60 HVR -6 0 -1 27 / 40 60 10 30 LWT -3 28 21 44 / 10 10 20 40 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 AM MST SATURDAY NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 14, 9:53 PM MST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 953 PM MST FRI JAN 14 2011 MTZ009-048-160500- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 953 PM MST FRI JAN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT ABOVE 5000 FEET UNTIL 5 AM MST SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>015-044>047-049>055-160500- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 953 PM MST FRI JAN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 10:19 AM MST | High Wind Warning | TFX | 5 hr |
Nearby
High Wind Watches in Montana, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.